Alert archive / Hawaii / High Wind Warnings in 2013

High Wind Warning 3, NWS Honolulu, HI

February 26, 2013Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 26, 2013, 9:54 AM HST for Hawaii County, Hawaii. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 9:54 AM HST (19:54 UTC)
Expired
Feb 27, 2013, 11:52 PM HST
In force
38 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWHW70 PHFO 261954
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
954 AM HST TUE FEB 26 2013

...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN
STRONG GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND.
THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF
TERRAIN.

HIZ028-270900-
/O.UPG.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
/O.NEW.PHFO.HW.W.0003.130226T1954Z-130228T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
954 AM HST TUE FEB 26 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...25 TO 40 MPH TODAY...INCREASING TO 30 TO 50 MPH WITH
  GUSTS OVER 60 MPH TONIGHT.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-019-022-024>027-270900-
/O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
954 AM HST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS 
  OVER AND NEAR MOUNTAINS AND EXPOSED AREAS. 

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
327 
WWHW70 PHFO 270134
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST TUE FEB 26 2013

...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL PRODUCE STRONG
GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND THROUGH
WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE
TOPS AND DOWNWIND OF TERRAIN.

HIZ028-271445-
/O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
334 PM HST TUE FEB 26 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...30 TO 50 MPH WITH GUSTS OVER 60 MPH.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-019-022-024>027-271445-
/O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
334 PM HST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH OVER AND NEAR
  TERRAIN.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
982 
WWHW70 PHFO 271337
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST WED FEB 27 2013

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS...
...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY...

.ROBUST HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL PRODUCE STRONG
AND GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND
THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS
RIDGE TOPS AND DOWNWIND OF TERRAIN. WINDS ARE EXPECTED TO DIMINISH
BY TONIGHT.

HIZ028-280245-
/O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
337 AM HST WED FEB 27 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...EAST 30 TO 50 MPH WITH GUSTS NEAR 65 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ROAD TO THE SUMMIT OF
  MAUNA KEA IS CLOSED TO THE PUBLIC DUE TO THE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-019-022-024>027-280245-
/O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
337 AM HST WED FEB 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BIRCHARD
650 
WWHW70 PHFO 280136
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 PM HST WED FEB 27 2013

...WINDY CONDITIONS TO PERSIST ACROSS THE HIGH ELEVATIONS OF THE
BIG ISLAND AND MAUI THROUGH THIS EVENING...

...WIND ADVISORY CANCELLED FOR LOWER ELEVATIONS OF THE BIG ISLAND
AND MAUI...


HIZ014>016-019-024>027-280245-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
336 PM HST WED FEB 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL ACROSS LOWER
ELEVATIONS OF THE BIG ISLAND AND MAUI COUNTY.

$$

HIZ028-281000-
/O.EXT.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
336 PM HST WED FEB 27 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST
TONIGHT. 

* WINDS...EAST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH ON
  THE BIG ISLAND SUMMITS.

* TIMING...THROUGH MIDNIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ022-281000-
/O.EXT.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
336 PM HST WED FEB 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...EAST 25 TO 35 MPH OVER HALEAKALA SUMMIT.

* TIMING...THROUGH MIDNIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
327 
WWHW70 PHFO 280952
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1152 PM HST WED FEB 27 2013

...HIGH WIND WARNING CANCELLED FOR BIG ISLAND SUMMITS...
...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT...
...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS UNTIL 6 AM 
THURSDAY...

.STRONG WINDS OVER THE SUMMITS CONTINUE TO GRADUALLY DIMINISH...
AND WILL CONTINUE TO DO SO THROUGH THURSDAY. A NEW HIGH BUILDING
NORTH OF THE ISLANDS ON FRIDAY IS EXPECTED TO BRING ANOTHER INCREASE
IN WIND SPEEDS OVER HALEAKALA SUMMIT...POSSIBLY REACHING ADVISORY
LEVELS AGAIN.

HIZ028-281600-
/O.CAN.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/
/O.NEW.PHFO.WI.Y.0015.130228T0952Z-130228T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1152 PM HST WED FEB 27 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS TO 50
  MPH...AND GRADUALLY DIMINISHING.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ022-281100-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1152 PM HST WED FEB 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH TRADE WINDS OVER THE HALEAKALA SUMMIT WILL REMAIN BREEZY...
SPEEDS WILL BE BELOW ADVISORY LEVELS. 

$$

BIRCHARD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 26, 3:41 AM HST, 6 hours 13 minutes earlier.

Area forecast discussion, Feb 26, 3:41 AM HST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
341 AM HST TUE FEB 26 2013

.SYNOPSIS...
WINDY WEATHER WILL CONTINUE THIS WEEK WITH LIMITED RAINFALL
FOCUSED OVER WINDWARD AREAS. STRONG TRADES WILL PUSH SOME BRIEF
SHOWERS OVER LEEWARD LOCATIONS OF THE SMALLER ISLANDS. RAINFALL
WILL INCREASE A NOTCH FRIDAY NIGHT AND OVER THE WEEKEND.

&&

.DISCUSSION...
WINDWARD SHOWERS WILL DWINDLE TODAY AS THE LOWER ATMOSPHERE DRIES
CONSIDERABLY. SATELLITE DERIVED PRECIPITABLE WATER ESTIMATES SHOW
PW VALUES DROPPING BY 0.25 INCHES JUST UPSTREAM OF THE STATE FROM
THE CURRENT VALUE OF 1.0 INCHES. THIS DRY AIRMASS WILL BRING BELOW
AVERAGE RAINFALL TO THE ISLANDS INTO FRIDAY. EVEN WITH LIMITED
MOISTURE...WINDWARD AREAS WILL STILL SEE SOME SHOWER ACTIVITY
THROUGH THE WEEK.

THE DRYING TREND WILL BE AIDED BY AN UPPER RIDGE BRINGING A STABLE
ATMOSPHERE IN FROM THE WEST. THE OVERNIGHT SOUNDINGS SHOW
CONTINUED WARMING AND DRYING ALOFT WITH MOISTURE LEVELS DROPPING
FROM 13 THOUSAND FEET TO 8 THOUSAND FEET ON THE HILO SOUNDING.
THE STABLE AIRMASS WILL CONTINUE PUSHING EASTWARD OVER THE STATE
TODAY.

WIND SPEEDS WILL INCREASE THIS MORNING AS THE ATMOSPHERE
CONTINUES TO STABILIZE. THE RIDGE WILL PROVIDE SINKING MOTION
ALOFT WHICH IN TURN WILL ENHANCE THE STRONG INVERSION OVER THE
STATE AND REMAIN THROUGH THE WEEK. THE INVERSION WILL SQUEEZE THE
BOUNDARY LAYER AND ACCELERATE WINDS THROUGH THE ISLAND TERRAIN.
GALE FORCE WINDS ARE EXPECTED OVER THE WINDIER COASTAL WATERS
TODAY AND WEDNESDAY...AND A WIND ADVISORY IS IN EFFECT FOR THE
EXPOSED AREAS OF THE BIG ISLAND AND MAUI COUNTY.

FOR THE BIG ISLAND SUMMITS...THE WINDS ARE EXPECTED TO STRENGTHEN
TODAY AS THE PRESSURE GRADIENT ALOFT TIGHTENS BETWEEN A MID-LEVEL
LOW EXITING EASTWARD...AND A MID-LEVEL HIGH WANDERING IN FROM THE
WEST. A WIND ADVISORY HAS REPLACED THE HIGH WIND WATCH WITH
GUIDANCE BACKING OFF FROM THE PREVIOUSLY PREDICTED WARNING LEVEL
WINDS.

SOME INSTABILITY COULD RETURN OVER THE WEEKEND AS AN UPPER TROUGH
TRIES TO DIG OVER THE ISLANDS FROM THE NORTH. MOISTURE LEVELS
REMAIN LOW...SO ONLY A MODEST INCREASE IN SHOWERS IS EXPECTED.

&&

.AVIATION...
AIRMET TANGO CONTINUES DUE TO STRONG TRADE WINDS...WHICH WILL PERSIST
FOR THE NEXT COUPLE OF DAYS. THIS AIRMET COVERS LOW LEVEL
TURBULENCE SW THROUGH W OF ALL THE MOUNTAINS...ALONG WITH
SUSTAINED SURFACE WINDS OF 30 KTS AROUND THE BIG ISLAND. SURFACE
WINDS ARE EXPECTED TO INCREASE AROUND OTHER PARTS OF THE STATE
TODAY...SO MAY NEED TO EXPAND THE SURFACE WIND COMPONENT OF THE
AIRMET AFTER DAY BREAK.

EXPECT VFR TO BE THE PREVAILING CONDITIONS WITH TEMPO MVFR CIG/VIS
EXPECTED PRIMARILY OVER THE WINDWARD SLOPES DUE TO CLOUDS AND
SHOWERS.

&&

.MARINE...
WITH THE TRADE WINDS INCREASING...THE HIGH SURF ADVISORY WILL
REMAIN FOR EAST FACING SHORES MOST OF THE WEEK.

GALE FORCE WINDS EXPECTED IN THE WINDIER AREAS AROUND MAUI COUNTY
AND THE BIG ISLAND TODAY AND LASTING THROUGH WEDNESDAY...WITH
SMALL CRAFT ADVISORIES IN OTHER AREAS.

THE FORERUNNERS FOR THE NEXT NW SWELL LOOKS TO ARRIVE WEDNESDAY
NIGHT...WITH LOW-END ADVISORY-LEVEL SURF EXPECTED THURSDAY
INTO SATURDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI WINDWARD-
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD
HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST.

WIND ADVISORY UNTIL 6 PM HST WEDNESDAY FOR LANAI-KAHOOLAWE-MAUI
CENTRAL VALLEY-HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND
NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS.

GALE WARNING UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY-PAILOLO
CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI WINDWARD
WATERS-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND
WINDWARD WATERS-KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI
CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD
WATERS.

&&

MORRISON

Nearby

High Wind Warnings in Hawaii, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.